MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASM RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASM RBC AUTOPAS SET
Model Number 80410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the overflow into the platelet concentrate when the additive solution was added.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.The wbc count is not available, at this time.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
Investigation: per the customer the product was not qc tested and no elevated wbc count was alleged.The customer submitted a photograph showing a used primary platelet bag hung from a trima device.The photograph confirms the presence of a rbc spillover in the platelet bag.The run data file (rdf) was analyzed for this event.Root cause: the trima accel device has software algorithms that use the rbc detector output to monitor and flag if an rbc spillover occurs during pas addition.Run data file analysis confirmed these algorithms were monitoring at all times during the pas addition process, however the reported rbcs were not detected and therefore no alerts were triggered.Run data file analysis did not show any rbc contamination at the rbc detector during the automatic pas addition process.Review of signals at the rbc detector during the automatic pas addition process showed that the cassette was cleaned correctly, and the pas fluid added to the platelet product bag(s) appeared clear.The root cause for the reported rbc contamination during the automatic pas addition process could not be determined from the dlog analysis.Possible causes for rbcs entering the platelet product bag during pas addition include, but are not limited to: ineffective cassette cleaning during the pas priming process where the system cannot identify a change in the signal to detect passing rbcs.Platelet and/or plasma channel line clamps may not have been fully occluding the channel lines, allowing fluid from the channel containing rbcs to be pulled up into the platelet product bags.Inadequate pas fluid connection, causing any rbc contents within the cassette to enter the platelet product bags.Incorrectly primed filter on the pas line.Pas bag frangible not broken correctly or reseated yellow clamp on the pas line not opened fully.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in e.3 and corrected information in e.1.Investigation is in process.A follow-up report will be provided.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA LRS PLATELET PLASM RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key11046216
Report Number1722028-2020-00554
Device Sequence Number19893812
Product Code GKT
UDI-Device Identifier05020583804104
UDI-Public05020583804104
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number80410
Device Catalogue Number80410
Device Lot Number2003042130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2020
Supplement Date Received by Manufacturer03/01/2021
06/16/2021
06/21/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date03/22/2021
06/17/2021
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;